MOVIE NEWS

DC FanDome Split Into Two Events In August And September

Mere days before Warner Bros. is supposed to launch the first ever DC FanDome, a virtual convention celebrating all things DC Comics, movies, TV, video games and more, the event is changing. Instead of one 24-hour long event with hundreds of panels, on demand screenings, kids activities, and more, FanDome is being split into two, smaller events: Hall of Heroes on August 22; and Explore the Multiverse on Saturday, September 12.

Previously encompassing a wide slate of content and multiple virtual islands, the August 22 event will now only be housed in the “Hall of Heroes.” You can check out the list of programs here, but highlights include a panel for Wonder Woman 1984, one for The Rock’s long gestating Black Adam, James Gunn’s The Suicide Squad, the Robert Pattinson starring The Batman, and the big one: a panel for HBO Max’s upcoming Snyder Cut of Justice League, that promises to reveal exactly what the project is, and potentially some new footage. The “Hall of Heroes” programming will remain the same, with the addition of a few panels previously scheduled on other islands, like The Flash (TV version), and Titans.

The Hall of Heroes, which is described as “an epic world designed personally by Jim Lee” will launch as scheduled on August 22 at 10am PT/1pm ET. You can get a glimpse at what it’ll look like — essentially, hosts standing on a virtual stage featuring drawings, as well as some Zoom chats — in a trailer below plugging the event. DC FanDome: Hall of Heroes will loop three times over a 24 hour period, as previously scheduled.

The second event, “Explore the Multiverse,” will launch on Saturday, September 12 at 10am PT/1pm ET is now completely on demand, instead of live, and will include “a lot of the content” from the other virtual islands originally planned for the DC FanDome event. It’ll still be limited to watching over the 24-hour period, but now fans can use the scheduling tool to plan out their own playlist of events, versus the semi-rigid, convention style schedule of the previous iteration of FanDome. DC Kids FanDome, a hub for more family friendly activities, will also launch on September 12, on DCKidsFanDome.com. The “Hall of Heroes” content, other than the panels that moved over to “Hall of Heroes” from the previous schedule (again, like The Flash and Titans) will not be available on this date.

Both events will be available on both desktop and mobile, and both will be in nine languages, including Portuguese, Chinese, English, French, German, Italian, Japanese, Korean and Spanish.

The ostensible reasoning offered for splitting up the event is that DC and Warner Bros. are responding to the fans overwhelmed by the amount of content, and are making sure they’ll have time to see everything they want to see. But it’s impossible not to speculate about how the ambition of the initial event may have far exceeded the technical capabilities of launching DC FanDome on August 22.

I’m no Lex Luthor, but creating multiple semi-virtual, semi-interactive environments streaming hundreds of hours of video, downloadables, a store and more and then shutting them down after a 24-hour period seemed like a clear recipe for massive crashes and failures. Instead, we’re getting eight hours of streaming video on a website on one day; and video you can watch on demand on another day. In either case, if FanDome is working off any of the architectures created for, say the DC Universe streaming service, or HBO Max (which in and of itself was built on HBO Now), streaming and on demand video seem far more in reach of posting and being watched successfully, versus the other plan.

It is a bummer, though. While the schedule for the initial event was overwhelming, and often confusingly scheduled (why was Wonder Woman 1984 running the same time as The Flash TV show, two big panels with similar audiences?), the attempt to mimic the feeling of a live comic book convention was ambitious and thrilling. Versus the low-key disappointment of the San Diego spinoff Comic-Con@Home, which underwhelmed with previously taped panels often posted late that didn’t allow for comments or interaction, DC FanDome seemed to be full throttle trying to push virtual conventions into the future.

Unfortunately, we’re not in that future yet. We’re still in a world where, months into a pandemic, many people forget to turn their audio on, on Zoom calls, and can’t place their camera correctly. It was probably a little much to think they could zip through various venues in FanDome’s virtual theater district with ease.

Hey, maybe next year. Though, hopefully not, because I would very much like to go to conventions in person.

Here’s the revised, full schedule for the Hall of Heroes event:

DC FANDOME HALL OF HEROES: FULL SCHEDULE

Wonder Woman 1984 – Saturday, August 22 @ 1pm [Note: all times in ET]Wonder Woman 1984 stars Gal Gadot, Chris Pine, Kristen Wiig and Pedro Pascal, and director/co-writer/producer Patty Jenkins join forces with Brazilian hosts Érico Borgo and Aline Diniz to celebrate the fans in a big way. They will answer questions from fans from all over the world, talk fan art and cosplay, and reveal an all-new sneak peek at the upcoming film — plus a few more surprises! 25 min

Warner Bros. Games Montreal Announcement – 1:25pm
Gamers! You won’t want to miss this first look at an exciting new game, and Q&A with its developers. 20 min

The Sandman Universe: Enter the Dreaming – 1:45pm
Neil Gaiman, Dirk Maggs, G. Willow Wilson and Michael Sheen discuss the legacy of The Sandman comic book series and how it has been expanded with new stories, adapted into new mediums, and enthralled audiences around the world. 30 min

Multiverse 101 – 2:15pm
Get schooled in this engaging refresher course on the creation of the Multiverse with DC Chief Creative Officer/Publisher Jim Lee, Warner Bros. Pictures President of DC-Based Film Production Walter Hamada, and Berlanti Productions founder/DCTV mega-producer Greg Berlanti. 30 min

Introducing Flash – 2:40pm
This 101-style conversation with The Flash filmmakers Andy Muschietti and Barbara Muschietti, star Ezra Miller and screenwriter Christina Hodson will give fans a speedy rundown on the first-ever Flash feature film. 10 min

Beyond Batman – 2:50pm
The Batman of Swinging Sixties culture clashes with the Batman of the far-flung future when Batman Beyond and his mentor, Old Bruce Wayne, intercept a broadcast of the 1966 Batman TV show! 5 min

The Suicide Squad – 2:55pm
What else would you expect from The Suicide Squad but the ultimate elimination game? First up, writer/director James Gunn takes on fan questions, then brings out Task Force X for a fast-paced, no-holds-barred Squad Showdown that tests every team member’s Squad knowledge — and survival skills! 30 min

BAWSE Females of Color Within the DC Universe – 3:40pm
What’s a BAWSE? Find out here as some of the hottest actresses across DC television and film sit down with celebrity DJ D-Nice and Grammy-winning singer/actress Estelle to discuss how they use their confidence and vulnerability to navigate their careers in Hollywood. Panelists include Meagan Good (SHAZAM!), Javicia Leslie (Batwoman), Candice Patton (The Flash), Tala Ashe (DC’s Legends of Tomorrow), Nafessa Williams and Chantal Thuy (Black Lightning), and Anna Diop and Damaris Lewis (Titans). Catch the entire full-length conversation at McDuffie’s Dakota in the DC WatchVerse. 20 min

Legacy of the Bat – 4:00pm
Calling all Batman fans! Don’t miss this discussion on the wide scope of the Batman universe, including the Batman Family of characters. Key talent from comics, TV and games will provide insight into the world of Caped Crusader. 15 min

Chris Daughtry: Performance – 4:20pm
Grammy nominee/multiplatinum recording artist and huge DC superfan and comic artist Chris Daughtry delivers a solo acoustic performance of “Waiting for Superman,” a song inspired by the Man of Steel himself, that was the lead single from his band Daughtry’s 2013 album Baptized. His special DC FanDome performance will also feature an exclusive full-band performance of his brand-new song “World on Fire.” 10 min

The Joker: Put on a Happy Face – 4:30pm
Featuring interviews with filmmakers and industry legends, discover the origins and evolution of The Joker, and learn why the Clown Prince of Crime is universally hailed as the greatest comic book Super-Villain of all time. 5 min

Jim Lee Portfolio Review – DC Super-Villain Fan Art – 4:35pm
World renowned comics artist and DC Chief Creative Officer/Publisher Jim Lee turns his keen eye on fan-submitted art that focuses on DC’s Super-Villains. 10 min

Surprise DC Comics Panel – 4:45pm
Who knows what will happen? It’s a surprise! 20 min

I’m Batman: The Voices Behind the Cowl – 5:10pm
Everyone has their favorite Batman. But for audiences around the world, their favorite Batman has a local sound. It’s time to meet the voices behind the cowl. Hear what it’s like to be one of the many global vocal actors portraying the Dark Knight when the Super Dubbers, who lend their talents to the Caped Crusader on screens big and small all over the world, come together for the first time ever.
IN MULTIPLE LANGUAGES WITH ENGLISH SUBTITLES ONLY 20 min

The Snyder Cut of Justice League – 5:30pm
Zack Snyder fields questions from fans and a few surprise guests as he discusses his eagerly awaited upcoming cut of the 2017 feature film and the movement that made it happen. 25 min

The Flash – 5:54pm
Executive producer Eric Wallace joins cast members Grant Gustin, Candice Patton, Danielle Panabaker, Carlos Valdes, Danielle Nicolet, Kayla Compton and Brandon McKnight to discuss all things Flash with Entertainment Weekly’s Chancellor Agard. Team Flash will break down both parts of season six and look ahead at what is to come with an exclusive trailer for season seven. Fans will also get a look at the exclusive black-and-white noir episode “Kiss Kiss Breach Breach,” which will be available on The Flash season six Blu-ray™ and DVD on August 25. 40 min

Black Adam – 6:10pm
Star of the first-ever Black Adam feature film Dwayne Johnson sets the stage for the story and tone of the new movie with a fans-first Q&A…and a few surprises. 15 min

CNN Heroes: Real-Life Heroes in the Age of Coronavirus – 6:30pm
While DC features iconic fictional Super Heroes recognized around the world, CNN Heroes shines a light on real-life, everyday people making a difference in their communities. Now, as the global Covid-19 pandemic has turned all of our worlds upside down, CNN’s Anderson Cooper introduces you to the frontline workers, advocates, neighbors, and friendly strangers who are coming together to help us through this crisis. Learn more at CNNHeroes.com. 60 min

Titans – 6:50pm
“Titans are back, b*tches!” That phrase kicked off an explosive second season of Titans that culminated with the long-awaited emergence of Nightwing as their leader and the tragic death of one of their own. And as a new mysterious threat looms, season three promises to be the biggest yet! Join executive producer Greg Walker and series stars Brenton Thwaites, Anna Diop, Teagan Croft, Ryan Potter, Conor Leslie, Curran Walters, Joshua Orpin, Damaris Lewis, with Alan Ritchson and Minka Kelly for a preview of the new season as well as a discussion on the “Top Titans Moments” of the first two seasons. 30 min

Aquaman – 7:05pm
Aquaman director James Wan and King Orm himself, Patrick Wilson, take a deep dive into the world of Atlantis that Wan created, revealing their favorite behind-the-scenes moments from the largest DC movie ever! 10 min

“Ask Harley Quinn” – 7:15pm
She has gone toe-to-toe with Batman and the Justice League, and taken down The Joker and the toughest villains of Gotham City, but at DC FanDome, Harley Quinn faces her toughest challenge yet — answering burning questions from DC’s biggest fans in her own tell it as it is, no-BS style. If you love the Harley Quinn animated series, this is one you cannot f—king miss! 10 min

Wonder Woman 80th Celebration – 7:20pm
As an Amazon and a god, Wonder Woman is truly timeless. So, it’s hard to believe she’s turning 80! Join Wonder Woman 1984 director Patty Jenkins and star Gal Gadot, along with a very special guest, as they reflect on the character’s influence on them personally, and look forward to the 2021 celebrations! 5 min

Tomorrow’s Super Heroes with Jim Lee brought to you by Gold House – 7:25pm
DC Chief Creative Officer/Publisher Jim Lee and Warner Bros. Pictures President of DC-Based Film Production Walter Hamada join Bing Chen, founder of the global non-profit collective Gold House, to discuss the important contributions of Asian artists and writers in comics and comic book–inspired entertainment. 15 min

Wonder Woman 1984 – The WW1984 Cast Play ‘Werewolf 1984’ – 7:50pm
Join the cast of Wonder Woman 1984 and Rooster Teeth’s Fiona Nova as they play ‘Werewolf 1984,’ a fun adaptation of a game they played while on set filming the picture. Can you figure out who the villains are?? 22 min

SHAZAM! – 7:40pm
Zac Levi and the cast can’t tell you s#&t! Sworn to secrecy on the new script for their upcoming movie, Zac and a few of his SHAZAM! castmates talk with the Philippines’ #1 DC fan, Gino Quillamor, about what the next movie might be about, while commenting on everything from panels to the other Zack’s cut — and even have a few surprise guests drop in! 10 min

Suicide Squad: Kill the Justice League – 8:10pm
Will Arnett hosts the highly anticipated video game reveal from Rocksteady Studios, creators of the Batman: Arkham franchise. 20 min

The Batman – 8:30pm
The Batman filmmaker Matt Reeves joins host and self-professed fangirl Aisha Tyler for a discussion of the upcoming film…with a surprise (or two) for the fans! 30 min

.

Tags

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Close
Close